MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 MT SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 MT SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205884
Medical Device Problem Codes Failure to Cycle (1142); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a hip arthroscopy and labral repair the surgeon deployed the q-fix knotless anchor, passed the suture around the labrum, and shuttled the repair suture through the anchor per standard procedure without incident; however, when tensioning the repair suture, it became stuck in the self-locking mechanism before full tension was achieved, preventing proper labral repair.The repair sutures of the failed anchor were removed, a new hole was drilled as the anchor remained fixed in the acetabulum, and a new q-fix knotless suture anchor was successfully implanted, leaving the previous suture balls in the patient.The insertion site was prepared using the q-fix all-suture anchor twist drill with the q-fix all-suture anchor drill guide xl, crown tip, 1.8mm, in a routine manner with drill cycling.The procedure was resumed without any surgical delay using an equivalent s+n backup, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that an intraoperative video was provided for review.While it was noted that the surgeon cut away the repair suture of the failed q-fix knotless anchor, the anchor was left fixed within the acetabulum, and a backup device was used in an additional bone hole to complete the procedure.It was noted that the surgeon was ultimately satisfied with the labral repair and the anchors that did perform appropriately.The clinical root cause of the reported event could not be determined, and we are currently unable to rule out a user technique vs procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.The device ifu does note that ¿it is the healthcare professional¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.¿ the q-fix anchors are implantable, so biocompatibility is not an issue.Local irritation/discomfort should not be ruled out.Migration is unlikely as it was noted that the anchor was left fixed in the acetabulum.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information: b5.
 
Event or Problem Description
It was reported that during a hip arthroscopy and labral repair the surgeon deployed the q-fix knotless anchor, passed the suture around the labrum, and shuttled the repair suture through the anchor per standard procedure without incident; however, when tensioning the repair suture, it became stuck in the self-locking mechanism before full tension was achieved, preventing proper labral repair.The repair sutures of the failed anchor were removed, a new hole was drilled as the anchor remained fixed in the acetabulum, and a new q-fix knotless suture anchor was successfully implanted, leaving the previous suture balls in the patient.The insertion site was prepared using the q-fix all-suture anchor twist drill with the q-fix all-suture anchor drill guide xl, crown tip, 1.8mm, in a routine manner with drill cycling.The procedure was resumed without any surgical delay using an equivalent s+n backup, and the status of the patient is well, no further complications were reported.

Brand Name
Q-FIX KNTLS ASA 1.8MM W/1 MT SUT BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23566891
Report Number1219602-2025-02884
Device Sequence Number21377135
Product Code MBI
UDI-Device Identifier00885556901700
UDI-Public885556901700
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K241435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205884
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by ManufacturerNot provided
12/24/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date11/26/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale